Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 86, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 19, 2005, 9:03 PM EST for 4 counties in Indiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2005, 9:03 PM EST (02:03 UTC)
- Expired
- May 19, 2005, 9:46 PM EST
- In force
- 43 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Clay County, IN, Owen County, IN, Parke County, IN, Putnam County, IN
The radar
The Indianapolis radar (KIND), 62 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 8:50 PM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2826 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 200203 SVRIND INC021-119-121-133-200300- /O.NEW.KIND.SV.W.0086.050520T0203Z-050520T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 903 PM EST THU MAY 19 2005 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CLAY COUNTY IN WEST CENTRAL INDIANA NORTHERN OWEN COUNTY IN WEST CENTRAL INDIANA SOUTHEASTERN PARKE COUNTY IN WEST CENTRAL INDIANA SOUTHWESTERN PUTNAM COUNTY IN WEST CENTRAL INDIANA * UNTIL 1000 PM EST * AT 900 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES NORTH OF CARBON...OR ABOUT 23 MILES SOUTH OF CRAWFORDSVILLE...AND MOVING SOUTH AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CARBON AROUND 915 PM EST HARMONY AROUND 920 PM EST KNIGHTSVILLE AROUND 925 PM EST CLOVERDALE AROUND 930 PM EST FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3982 8701 3977 8722 3918 8707 3937 8664 $$ DS
2 follow-up statements
000 WWUS53 KIND 200231 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 931 PM EST THU MAY 19 2005 INC021-119-121-133-200300- /O.CON.KIND.SV.W.0086.000000T0000Z-050520T0300Z/ CLAY-OWEN-PARKE-PUTNAM- 931 PM EST THU MAY 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1000 PM EST FOR NORTHERN OWEN...EASTERN CLAY...SOUTHERN PUTNAM AND SOUTHEASTERN PARKE COUNTIES... AT 927 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CLOVERDALE TO HARMONY TO 8 MILES NORTHWEST OF CARBON...OR ALONG A LINE EXTENDING FROM 28 MILES NORTH OF BLOOMINGTON TO 22 MILES EAST OF TERRE HAUTE TO 14 MILES NORTHEAST OF TERRE HAUTE...MOVING SOUTH AT 25 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... BRAZIL AROUND 940 PM EST CENTER POINT AROUND 955 PM EST A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EST FRIDAY MORNING FOR SOUTHERN INDIANA. LAT...LON 3957 8678 3966 8719 3918 8707 3937 8664 $$ DS
000 WWUS53 KIND 200246 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 946 PM EST THU MAY 19 2005 INC021-119-121-133-200256- /O.CAN.KIND.SV.W.0086.000000T0000Z-050520T0300Z/ CLAY-OWEN-PARKE-PUTNAM- 946 PM EST THU MAY 19 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OWEN...EASTERN CLAY...SOUTHERN PUTNAM AND SOUTHEASTERN PARKE COUNTIES IS CANCELLED... THUNDERSTORMS OVER THE AREA HAVE WEAKENED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EST FRIDAY MORNING FOR SOUTHERN INDIANA. LAT...LON 3957 8678 3966 8719 3918 8707 3937 8664 $$ DS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:33 PM EST, 6 hours 30 minutes earlier.
Area forecast discussion, May 19, 2:33 PM EST, 6 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 233 PM EST THU MAY 19 2005 .DISCUSSION... FORECAST FOCUS WILL BE WITH THE THREAT OF STRONG THUNDERSTORMS THIS EVENING AND THEN PRECIPITATION CHANCES EARLY NEXT WEEK AS UPPER LOW MOVES ACROSS LOWER GREAT LAKES INTO OHIO VALLEY. A TORNADO WATCH IS IN EFFECT FOR THE SOUTHERN 2/3 OF OUR FORECAST AREA UNTIL 02Z. AIRMASS HAS BEEN DESTABILIZING ACROSS WESTERN AND SOUTHERN INDIANA. 0-3KM HELICITIES ARE IN EXCESS OF 250 M2/S2 ACROSS CENTRAL INDIANA AND TEMPERATURE GRADIENT FROM MID 60S OVER CENTRAL INDIANA TO THE LOWER 80S IN FAR SOUTHWEST IS ACTING LIKE A MINI-WARM FRONT WHICH IS CAUSING MORE CONVECTION TO DEVELOP. BELIEVE THUNDERSTORM THREAT WILL BE FROM CELLS OVER WEST CENTRAL INDIANA AND WILL ALSO HAVE TO WATCH CELLS DEVELOPING OVER NORTHERN ILLINOIS LATER ON AS IT DEVELOPS SOUTHEASTWARD PER 12Z 12KM NAM. SURFACE LOW OVER SOUTHEAST MINNESOTA WILL TRACK TO SOUTHWEST INDIANA BY 12Z PER NAM AND GFS MODELS. WILL MENTION SLIGHT CHANCE OF SHOWERS FAR SOUTHEAST EARLY FRIDAY MORNING AND THEN DRY UNTIL LATE SUNDAY AS NEXT COLD FRONT APPROACHES OUR AREA. WILL MENTION CHANCE OF THUNDERSTORMS ALL AREA BY SUNDAY AFTERNOON. IN LATER PERIODS USED A BLEND GFS AND SPC NUMBERS. WILL MENTION SLIGHT CHANCE OF SHOWERS MAINLY NE ZONES AS UPPER LOW MOVES TOWARDS OHIO. WILL USE A BLEND OF MET AND MAV TEMPERATURES. REST OF DISCUSSION CUT SHORT DUE TO ONGOING SEVERE WEATHER. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && JEH
Hazardous weather outlook, May 19, 5:35 AM EST, 15 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 535 AM EST THU MAY 19 2005 INZ021-028>031-035>049-051>057-060>065-067>072-201100- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 535 AM EST THU MAY 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL MOVE ACROSS CENTRAL INDIANA TODAY AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE...MAINLY THIS AFTERNOON AND THIS EVENING. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL... BUT ISOLATED TORNADOS CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE SUNDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WEATHER.GOV/IND
In the hours before
Local storm report, May 19, 7:38 PM EST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
738 PM EST THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND GST PINE VILLAGE 40.45N 87.25W
05/19/2005 60 MPH WARREN IN AMATEUR RADIO
60 MPH ESTIMATED WIND GUST REPORTED IN PINE VILLAGE.
&&
NIELDLocal storm report, May 19, 7:39 PM EST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
739 PM EST THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM HAIL PINE VILLAGE 40.45N 87.25W
05/19/2005 1.75 INCH WARREN IN LAW ENFORCEMENT
GOLFBALL SIZE HAIL REPORTED IN PINE VILLAGE. REPORT
RELAYED BY INDIANA STATE POLICE.
&&
NIELDLocal storm report, May 19, 7:45 PM EST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
745 PM EST THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG PINE VILLAGE 40.45N 87.25W
05/19/2005 WARREN IN AMATEUR RADIO
SIX INCH DIAMETER TREE LIMBS DOWN IN PINE VILLAGE.
&&
NIELDLocal storm report, May 19, 7:51 PM EST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
751 PM EST THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HEAVY RAIN MOORESVILLE 39.62N 86.37W
05/19/2005 3.00 INCH MORGAN IN TRAINED SPOTTER
THREE INCHES OF RAIN REPORTED TODAY IN MOORESVILLE.
&&
NIELDLocal storm report, May 19, 8:16 PM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
816 PM EST THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL 1 S LINDEN 40.18N 86.90W
05/19/2005 1.50 INCH MONTGOMERY IN AMATEUR RADIO
QUARTER TO PING PONG BALL SIZE HAIL REPORTED JUST SOUTH
OF LINDEN.
&&
NIELDSpecial weather statement, May 19, 8:50 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 850 PM EST THU MAY 19 2005 INZ021-028>031-035>038-043-044-200249- BOONE-CARROLL-CLINTON-FOUNTAIN-HOWARD-MONTGOMERY-PARKE-TIPPECANOE- TIPTON-VERMILLION-WARREN- INCLUDING THE CITIES OF...CRAWFORDSVILLE...FRANKFORT... KOKOMO AND LAFAYETTE 850 PM EST THU MAY 19 2005 ...SEVERE THUNDERSTORM WATCH 293 IS CANCELLED... SEVERE THUNDERSTORMS HAVE MOVED SOUTH OF WATCH 293. THUNDERSTORMS ARE STILL POSSIBLE THIS EVENING...HOWEVER THEY ARE NOT EXPECTED TO BE SEVERE. PUMA
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:42 PM EST | Severe Thunderstorm Warning | IND | Boone, Fountain, Montgomery, Tippecanoe | 48 min |
| May 19, 8:23 PM EST | Severe Thunderstorm Warning | IND | Fountain, Hendricks, Montgomery, Putnam | 52 min |
| May 19, 9:54 PM EST | Severe Thunderstorm Warning | IND | Brown, Monroe, Morgan | 36 min |
| May 19, 10:22 PM EST | Severe Thunderstorm Warning | IND | Clay, Greene, Owen, Sullivan, Vigo | 23 min |
| May 19, 11:20 PM EST | Severe Thunderstorm Warning | IND | Lawrence | 25 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.